Back to Ask the Diabetes Team Ask the Diabetes Team

From Madrid, Spain:

My three year old son had a fever last week, and his values went crazy. Some days they are over 435 mg/dl [24.2 mmol/L], and other days they go down to 40 mg/dl [2.2 mmol/L] down until 40 mg/dg. We are changing the dose every day to try correct them. Is this normal? When are they going to came back to normal?


You're right, and you don't have to wrack your brain any longer! Your son's fever surely caused the sudden increase/decrease in his blood sugars. Provided this highs/lows are confined to few weeks (as a fever generally lasts a while), they are not likely to be dangerous. Nevertheless, our advice is to always try always to adapt someone's insulin regimen to these new needs in order to keep blood sugar under the best control, but I must admit this is not always so easy. Ask your son's diabetes team for further help.


Original posting 25 Jun 2002
Posted to Sick Days


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.